Alert archive / South Carolina / Tornado Warnings in 2013

Tornado Warning 11, NWS Charleston, SC

June 26, 2013Charleston County, Dorchester County, South Carolina

NWS Charleston, SC issued this tornado warning at Jun 26, 2013, 6:03 PM EDT for Charleston County, Dorchester County, South Carolina. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2013, 6:03 PM EDT (22:03 UTC)
Expired
Jun 26, 2013, 6:45 PM EDT
In force
42 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Charleston County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 92 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 6:05 PM EDTHAIL 2.52 Se Shadowmoss, SCSPOTTER REPORTED UP TO TENNIS BALL SIZED HAIL ONE MILE SOUTH OF THE INTERSECTION OF HIGHWAY 61 AND BEES FERRY ROAD.
Jun 26, 6:13 PM EDTTSTM WND DMG2 Se Shadowmoss, SCPUBLIC REPORTED TREE DOWN ON A HOUSE ON BISHOP DRIVE IN WEST ASHLEY.
Jun 26, 6:15 PM EDTHAIL 1.51 Sw Shadowmoss, SCPUBLIC REPORTED PING PONG BALL SIZED HAIL ON BENT HICKORY ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.1 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2013-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 929 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2013-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
929 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

380 
WFUS52 KCHS 262203
TORCHS
SCC019-035-262245-
/O.NEW.KCHS.TO.W.0011.130626T2203Z-130626T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
603 PM EDT WED JUN 26 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* TORNADO WARNING FOR PORTIONS OF...
  DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 645 PM EDT

* AT 603 PM EDT...RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING A TORNADO...NEAR SHADOWMOSS...MOVING SOUTHWEST AT 5 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  SHADOWMOSS...MAGNOLIA GARDENS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3294 8004 3279 8000 3276 8017 3287 8022
TIME...MOT...LOC 2203Z 066DEG 3KT 3283 8013

$$
2 follow-up statements
797 
WWUS52 KCHS 262223
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
623 PM EDT WED JUN 26 2013

SCC019-035-262245-
/O.CON.KCHS.TO.W.0011.000000T0000Z-130626T2245Z/
DORCHESTER SC-CHARLESTON SC-
623 PM EDT WED JUN 26 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR PORTIONS
OF DORCHESTER AND CHARLESTON COUNTIES...

AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR RED TOP...OR ABOUT
OVER MAGNOLIA GARDENS...MOVING SOUTH AT 5 MPH.

AT 605 PM EDT...A SKYWARN SPOTTER REPORTED TENNIS BALL SIZE HAIL 
WITH THIS THUNDERSTORM. 

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CHARLESTON
INTL AIRPORT...SHADOWMOSS...WEST ASHLEY...ARCHDALE...MAGNOLIA GARDENS
AND MIDDLETON PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS ALSO CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
STRAIGHT LINE WINDS.

&&

LAT...LON 3294 8004 3279 8000 3276 8017 3287 8022
TIME...MOT...LOC 2222Z 359DEG 5KT 3281 8012

$$
278 
WWUS52 KCHS 262244
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
644 PM EDT WED JUN 26 2013

SCC019-035-262253-
/O.EXP.KCHS.TO.W.0011.000000T0000Z-130626T2245Z/
DORCHESTER SC-CHARLESTON SC-
644 PM EDT WED JUN 26 2013

...THE TORNADO WARNING FOR PORTIONS OF DORCHESTER AND CHARLESTON
COUNTIES WILL EXPIRE AT 645 PM EDT...

AT 643 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED 
THE WARNING NO LONGER SHOWED STRONG ROTATION...THUS THE TORNADO 
WARNING HAS BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE TORNADO WARNING IS NO LONGER IN EFFECT...SEVERE 
THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL WILL CONTINUE FOR 
THIS AREA THROUGH AT LEAST 730 PM EDT. THE SAFEST COURSE OF ACTION 
IS TO REMAIN IN SAFE SHELTER UNTIL THE STORMS HAVE PASSED.

LAT...LON 3294 8004 3279 8000 3276 8017 3287 8022
TIME...MOT...LOC 2243Z 359DEG 5KT 3278 8012

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Jun 26, 3:43 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 26, 3:43 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EDT WED JUN 26 2013

.SYNOPSIS...
BERMUDA HIGH PRESSURE WILL PREVAIL THIS WEEK...WHILE A WEAK
TROUGH OF LOW PRESSURE LINGERS INLAND. A COLD FRONT WILL APPROACH
AND POSSIBLY STALL NEAR THE AREA EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
PWAT VALUES BETWEEN 1.5 AND 2 INCHES REFLECT THE ABUNDANT DEEP
MOISTURE ACROSS THE SOUTHEAST STATES...AS SHORTWAVE ENERGY
CONTINUES TO TRACK INTO THE REGION WITHIN A WEAK UPPER TROUGH.
A SOLID WEST LOW/MID LEVEL FLOW HAS ALLOWED UPSTREAM CONVECTION
TO STEADILY TRACK INTO THE FORECAST AREA...WHILE ALSO PINNING THE
SEABREEZE ALONG THE COAST. ALTHOUGH THERE WILL BE SOME SYNOPTIC
SCALE SUPPORT FROM THE VARIOUS SHORTWAVES...THE WIND PROFILE IS
RATHER UNIMPRESSIVE AND MID LEVEL LAPSE RATES ARE FAIRLY LOW.
ISOLATED STRONG TO SEVERE THUNDERSTORM DEVELOPMENT IS STILL
POSSIBLE AND WILL MAINLY BE DEPENDENT ON MESOSCALE BOUNDARY
INTERACTIONS. CURRENT TRENDS SUGGEST THAT EASTWARD PROGRESSING
THUNDERSTORMS COULD INTENSIFY UPON CONTACT WITH THE LINGERING
SEABREEZE. THE MAIN HAZARDS FROM ORGANIZED CONVECTION WILL BE
STRONG WINDS AND PERHAPS BRIEF HAIL PRODUCTION.

LATEST THINKING IS THAT CONVECTION WILL CONTINUE TO TRACK WEST TO
EAST THROUGH THE FORECAST AREA INTO THE EARLY EVENING...BEFORE
SHIFTING OFF THE COAST FOLLOWING ONE OF THE STRONGER SHORTWAVES.
A MORE AMPLIFIED SHORTWAVE TROUGH WILL BE APPROACHING THE WESTERN
BORDER OF THE FORECAST AREA BY DAYBREAK...YET EXPECT RAIN CHANCES
TO REMAIN BELOW 15 PERCENT OVER LAND AREAS FROM LATE EVENING
THROUGH AT LEAST SUNRISE. LOW TEMPERATURES WILL RANGE IN THE LOW
TO MID 70S.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
A FAIRLY WET AND ACTIVE PATTERN IS IN STORE FOR THE END OF THE
LATTER HALF OF THE WEEK. AN UPPER LEVEL TROUGH AND ASSOCIATED SURFACE
LOW WILL SHIFT EAST TOWARDS THE ATLANTIC COAST ON THURSDAY. AN AXIS
OF MOISTURE WILL SET UP OVER THE FORECAST AREA...WITH PRECIPITABLE
WATER VALUES INCREASING TO AROUND 2 INCHES BY THE AFTERNOON. EXPECT
SHOWERS AND THUNDERSTORMS TO INCREASE IN COVERAGE THROUGH THE
DAY...WITH CHANCES GENERALLY IN THE 40 TO 50 PERCENT RANGE. THERE
WILL BE A POTENTIAL FOR SEVERE STORMS IN THE AFTERNOON AND EVENING
AS A BAND OF VORTICITY CROSSES THROUGH THE AREA AND PROVIDES
ADDITIONAL FORCING. MODEL SOUNDINGS INDICATE SBCAPE UP TO AROUND
3000 J/KG...WITH DCAPE VALUES BETWEEN 600 AND 800 J/KG. DAMAGING
WIND WILL BE THE PRIMARY THREAT. SPC CURRENTLY HAS A SLIGHT RISK
OUTLINED MAINLY WEST OF THE FORECAST AREA...HOWEVER A PORTION OF OUR
INTERIOR COUNTIES ARE INCLUDED.

ON FRIDAY AND SATURDAY...LONGWAVE TROUGH WILL REMAIN SITUATED OVER
THE EASTERN U.S. AT THE SURFACE...HIGH PRESSURE WILL BE CENTERED
OVER THE ATLANTIC...WITH A TROUGH OF LOW PRESSURE INLAND. DEEP
MOISTURE WILL REMAIN IN PLACE OVER THE AREA. THIS IN COMBINATION
WITH CONVERGENCE WITH THE INLAND TROUGH...30 TO 40 PERCENT POPS ARE
STILL WARRANTED. ON SATURDAY...ANOTHER VORT MAX IS FORECAST TO ROUND
THE BASE OF THE UPPER TROUGH...WITH PRECIPITABLE WATER VALUES
INCREASING TO OVER 2 INCHES. THIS WILL RESULT IN ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS...WITH PERIODS OF HEAVY RAIN POSSIBLE.
GIVEN THE ADDED FORCING AND DECENT INSTABILITY FORECAST...CANNOT
RULE OUT SEVERE POTENTIAL.

NUDGED MAX TEMPERATURES DOWN A COUPLE DEGREES ASSUMING MORE COVERAGE
IN PRECIPITATION AND CLOUDINESS...BUT OVERALL TEMPERATURES WILL BE
FAIRLY CLOSE TO NORMAL. HIGHS WILL BE IN THE LOWER 90S AWAY FROM THE
IMMEDIATE COAST...AND LOWS WILL BE IN THE LOWER TO MIDDLE 70S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT INDICATING THE
POTENTIAL FOR UNSETTLED CONDITIONS THROUGH MUCH OF THE LONG TERM
PERIOD. THE SYNOPTIC PATTERN IN THE MID AND UPPER LEVELS OF THE
ATMOSPHERE WILL FEATURE AN UNSEASONABLY DEEP TROUGH OVER THE CENTRAL
UNITED STATES WITH A RIDGE OVER THE WESTERN ATLANTIC ALLOWING FOR
ADVECTION OF DEEP MOISTURE OVER THE REGION. AT THE SURFACE...
ATLANTIC HIGH PRESSURE WILL PREVAIL AS A LEE SIDE TROUGH LINGERS
INLAND.

THE FORECAST WILL INDICATE A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS EACH DAY...WITH A SLIGHT CHANCE OR LOW CHANCE OF
SHOWERS AND THUNDERSTORMS AT NIGHT. OVERALL...PARTS OF THE REGION
COULD EXPERIENCE SEVERAL INCHES OF RAINFALL DURING THE COURSE OF THE
LONG TERM PERIOD. NEAR NORMAL TEMPERATURES ARE EXPECTED EACH DAY
WITH NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES AT NIGHT.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
ISOLATED TO SCATTERED CONVECTION PROGRESSING FROM WEST TO EAST AND
INTENSIFYING ALONG THE PINNED SEABREEZE COULD IMPACT THE
TERMINALS THROUGH AT LEAST LATE AFTERNOON/EARLY EVENING. EXPECT
THUNDERSTORM ACTIVITY TO DIMINISH IN COVERAGE AFTER SUNSET WITH
THE LOSS OF DIURNAL HEATING AND INSTABILITY. ALTHOUGH BRIEF
REDUCTIONS IN CEILINGS/VISIBILITIES COULD OCCUR IN
THUNDERSTORMS...VFR CONDITIONS ARE OTHERWISE EXPECTED TO PREVAIL
THROUGH 18Z THURSDAY.

EXTENDED AVIATION...SCATTERED SHOWERS AND TSTMS EXPECTED EACH
AFTERNOON/EVENING WITH BRIEF REDUCTIONS IN VSBY/CIG POSSIBLE.

&&

.MARINE...
TONIGHT...ATLANTIC HIGH PRESSURE WILL PREVAIL...AS A TROUGH OF
LOW PRESSURE LINGERS INLAND. THIS PATTERN WILL MAINTAIN
SOUTH/SOUTHWEST FLOW ACROSS THE WATERS THROUGH THE PERIOD WITH
SPEEDS GENERALLY 15 KT OR LESS.

THURSDAY THROUGH MONDAY...SURFACE HIGH PRESSURE WILL REMAIN
CENTERED EAST OF THE WATERS...WHILE A TROUGH OF LOW PRESSURE
BECOMES SITUATED INLAND. THIS WILL RESULT IN A TIGHTENED PRESSURE
GRADIENT OVER THE COASTAL WATERS. WINDS WILL APPROACH SMALL CRAFT
ADVISORY CRITERIA AT TIMES THROUGH THE WEEKEND...MAINLY IN THE
NEARSHORE SC WATERS FROM SOUTH SANTEE TO EDISTO BEACH...AS WELL AS
IN THE OUTER GA WATERS. SEAS WILL GENERALLY BE 2 TO 4 FEET THROUGH
THE END OF THE WEEK...THEN BUILDING TO 3 TO 5 FT THIS
WEEKEND...HIGHEST IN THE OUTER WATERS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...WMS
SHORT TERM...ECT
LONG TERM...JAQ
AVIATION...WMS/ECT
MARINE...WMS/ECT
Hazardous weather outlook, Jun 26, 4:49 AM EDT, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
449 AM EDT WED JUN 26 2013

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-271000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
449 AM EDT WED JUN 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERE THUNDERSTORMS...THERE IS THE POTENTIAL FOR A FEW
THUNDERSTORMS TO BECOME SEVERE THURSDAY INTO THURSDAY NIGHT. THE
PRIMARY THREAT WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
WINDS. IN ADDITION...ANY THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jun 26, 5:28 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
528 PM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             2 NNE HANAHAN           32.95N  80.01W
06/26/2013  E0.75 INCH       BERKELEY           SC   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS PENNY SIZE HAIL AT TANNER
            PLANTATION IN HANAHAN.

&&

EVENT NUMBER CHS1300548

79
Local storm report, Jun 26, 5:36 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
536 PM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     TSTM WND GST     MAYBANK BRIDGE          32.75N  80.01W
06/26/2013  E60 MPH          CHARLESTON         SC   NWS EMPLOYEE

            OFF DUTY NWS EMPLOYEE REPORTS AN ESTIMATED 60 MPH WIND
            ON MAYBANK BRIDGE.

&&

EVENT NUMBER CHS1300549

TIMTE
Local storm report, Jun 26, 5:39 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
539 PM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     HAIL             2 NNE HANAHAN           32.94N  80.01W
06/26/2013  E1.00 INCH       BERKELEY           SC   BROADCAST MEDIA

            MEDIA RELAYED REPORT OF QUARTER SIZED HAIL AT TANNER
            PLANTATION IN HANAHAN.

&&

EVENT NUMBER CHS1300550

TIMTE
Special weather statement, Jun 26, 5:43 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
543 PM EDT WED JUN 26 2013

SCZ044-050-262215-
CHARLESTON-DORCHESTER-
543 PM EDT WED JUN 26 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
CHARLESTON COUNTIES THROUGH 615 PM EDT...

AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SHADOWMOSS...MOVING NORTH AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MAGNOLIA GARDENS...SHADOWMOSS...LAMBS...MIDDLETON PLACE...ARCHDALE...
GREGGS LANDING...WESTOE...COOKE CROSSROADS...CANAAN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3297 8031 3301 8012 3279 8000 3280 8020
TIME...MOT...LOC 2144Z 189DEG 11KT 3287 8007
Special weather statement, Jun 26, 5:43 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
543 PM EDT WED JUN 26 2013

SCZ047-048-051-262215-
BEAUFORT-COASTAL JASPER-INLAND JASPER-
543 PM EDT WED JUN 26 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER AND BEAUFORT
COUNTIES THROUGH 615 PM EDT...

AT 542 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR SWITZERLAND...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SWITZERLAND...MITCHELLVILLE...OKATIE...JASPER...BOYD...NEVADUM...SUN
CITY...CHELSEA...CALAWASSIE ISLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3244 8068 3222 8084 3235 8108 3250 8100
TIME...MOT...LOC 2144Z 290DEG 10KT 3241 8098
Local storm report, Jun 26, 5:58 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
558 PM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     HAIL             SHADOWMOSS              32.85N  80.08W
06/26/2013  E1.00 INCH       CHARLESTON         SC   TRAINED SPOTTER

            SPOTTER REPORTED QUARTER SIZED HAIL IN SHADOWMOSS
            SUBDIVISION IN WEST ASHLEY.

&&

EVENT NUMBER CHS1300551

TIMTE

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:03 PM EDTSpecial Weather StatementCHSCharleston27 min
Jun 26, 3:07 PM EDTSpecial Marine WarningCHS83 min
Jun 26, 3:23 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston67 min
Jun 26, 4:06 PM EDTSpecial Weather StatementCHSCharleston24 min
Jun 26, 4:21 PM EDTSpecial Weather StatementCHSAllendale24 min
Jun 26, 4:34 PM EDTSpecial Weather StatementCHSCharleston26 min
Jun 26, 4:53 PM EDTSpecial Weather StatementCHSCharleston37 min
Jun 26, 4:57 PM EDTAreal Flood AdvisoryCHSCharleston93 min
Jun 26, 5:11 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston64 min
Jun 26, 5:20 PM EDTTornado WarningCHSCharleston40 min
Jun 26, 5:28 PM EDTSpecial Marine WarningCHS2 hr
Jun 26, 5:43 PM EDTSpecial Weather StatementCHSCharleston32 min
Jun 26, 5:54 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston66 min
Jun 26, 6:02 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper43 min
Jun 26, 6:22 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton38 min
Jun 26, 6:28 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester62 min
Jun 26, 6:35 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston115 min
Jun 26, 6:49 PM EDTSpecial Marine WarningCHS116 min
Jun 26, 7:03 PM EDTSpecial Weather StatementCHSBerkeley27 min
Jun 26, 7:07 PM EDTSpecial Weather StatementCHSBeaufort38 min
Jun 26, 7:32 PM EDTSpecial Weather StatementCHSBerkeley28 min

Nearby

Tornado Warnings in South Carolina, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.